Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Goodland, KS

July 7, 2012Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 6:13 PM MDT for Yuma County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 6:13 PM MDT (00:13 UTC)
Expired
Jul 7, 2012, 6:28 PM MDT
In force
15 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WUUS53 KGLD 080013
SVRGLD
COC125-080100-
/O.NEW.KGLD.SV.W.0117.120708T0013Z-120708T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 700 PM MDT

* AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF JOES...AND WAS MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABARR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281
TIME...MOT...LOC 0013Z 123DEG 8KT 3974 10263
WIND...HAIL 60MPH 1.00IN
$$

DR
2 follow-up statements
754 
WWUS53 KGLD 080021
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT SAT JUL 7 2012

COC125-080100-
/O.CON.KGLD.SV.W.0117.000000T0000Z-120708T0100Z/
YUMA CO-
621 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
YUMA COUNTY UNTIL 700 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF JOES...AND WAS MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ABARR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281
TIME...MOT...LOC 0021Z 123DEG 8KT 3975 10265
WIND...HAIL 60MPH 1.00IN
$$

DR
070 
WWUS53 KGLD 080028
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT SAT JUL 7 2012

COC125-080038-
/O.CAN.KGLD.SV.W.0117.000000T0000Z-120708T0100Z/
YUMA CO-
628 PM MDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281
TIME...MOT...LOC 0028Z 123DEG 8KT 3976 10267
$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:28 PM MDT, 45 minutes earlier.

Area forecast discussion, Jul 7, 5:28 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SAT JUL 7 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 224 PM MDT SAT JUL 7 2012

14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN
PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND
COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT
HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING
IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP
FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP
TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE
COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED
LITTLE FROM 12Z YESTERDAY.

TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE
SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT
ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN
ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY
LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT.
GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK
SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH
THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD
OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE
ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY
BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT
16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO
RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR
THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA
WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT
RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT
AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT
HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF
CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO
MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD
WIDESPREAD HEAVY RAIN BECOME MORE LIKELY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 224 PM MDT SAT JUL 7 2012

MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF
PRECIPITATION CHANCES.  THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO
THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW.
THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND
OVER THE AREA.  WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE
HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF
THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP
PRECIPITATION.  WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING
THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE
FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY
CHANGE.  BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF
THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST
LIKELY AREA TO RECEIVE PRECIPITATION.  MODELS AGREE WITH BRINGING A
STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF
THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL.  STORM
MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.

MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN
COLORADO...EXITING THE AREA DURING THE AFTERNOON.  THERE ARE SOME
WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE
EAST MAY RECEIVE SOME RAINFALL.  WITH ISENTROPIC DOWNGLIDE
OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE
CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION
CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING.  HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS.  WITH SB AND MID
LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES
AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE
SPOTTY WITH MOSTLY SHOWERS.

FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE
UPPER LEVEL RIDGE OVER THE GREAT BASIN.  SEVERAL WEAK SHORT WAVE
TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA.  HOWEVER WITH
NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW.
TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL
SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A
DRY LINE.  WITH MODELS AGREEING ON THE LOCATION OF THE
PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE
NORTHERN PART OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 523 PM MDT SAT JUL 7 2012

AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND
FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN
CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD
REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL
COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD
CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND
LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG
WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT
UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...JTL
AVIATION...024
Hazardous weather outlook, Jul 7, 2:56 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT JUL 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR
THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE.
LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW
STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 7, 4:39 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
439 PM MDT SAT JUL 7 2012

COZ091-072315-
KIT CARSON COUNTY-
439 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FLAGLER...MOVING NORTH AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOME SEVERE.

&&

LAT...LON 3957 10314 3957 10313 3958 10300 3957 10300
      3957 10287 3933 10285 3930 10308 3953 10316
      3957 10316
TIME...MOT...LOC 2238Z 171DEG 9KT 3940 10298

DR
Special weather statement, Jul 7, 4:45 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT SAT JUL 7 2012

KSZ014-015-029-072330-
GOVE-SHERIDAN-THOMAS-
545 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA TO 16 MILES
WEST OF UTICA...MOVING NORTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3937 10079 3937 10028 3869 10028 3869 10078
TIME...MOT...LOC 2246Z 161DEG 12KT 3870 10019 3872 10045

ROBINSON
Special weather statement, Jul 7, 5:14 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM CDT SAT JUL 7 2012

KSZ028-072345-
LOGAN-
614 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
RUSSELL SPRINGS TO 8 MILES EAST OF WALLACE...MOVING NORTHWEST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3885 10098 3883 10145 3911 10145 3912 10106
TIME...MOT...LOC 2314Z 152DEG 15KT 3891 10103 3890 10145

DR
Special weather statement, Jul 7, 5:20 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM CDT SAT JUL 7 2012

COZ091-072345-
KIT CARSON COUNTY-
520 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF THURMAN...OR 17 MILES NORTH
OF FLAGLER...MOVING NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10314 3957 10313 3958 10300 3957 10300
      3957 10290 3957 10289 3946 10288 3944 10312
      3957 10315
TIME...MOT...LOC 2319Z 173DEG 10KT 3954 10301

DR
Special weather statement, Jul 7, 5:44 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM CDT SAT JUL 7 2012

KSZ028-080000-
LOGAN-
644 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...MOVING
NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3912 10114 3913 10082 3889 10091 3891 10118
TIME...MOT...LOC 2344Z 191DEG 8KT 3898 10104

DR
Special weather statement, Jul 7, 6:11 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM CDT SAT JUL 7 2012

KSZ014-028-080045-
LOGAN-THOMAS-
711 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONUMENT TO
WINONA...MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3904 10086 3905 10138 3943 10130 3945 10083
TIME...MOT...LOC 0011Z 184DEG 25KT 3913 10097 3914 10129

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:30 PM MDTSpecial Weather StatementGLDYuma30 min
Jul 7, 8:04 PM MDTSpecial Weather StatementGLDKit Carson26 min
Jul 7, 8:47 PM MDTSpecial Weather StatementGLDYuma28 min
Jul 7, 9:34 PM MDTSpecial Weather StatementGLDYuma56 min
Jul 7, 9:37 PM MDTSpecial Weather StatementGLDCheyenne53 min
Jul 7, 10:33 PM MDTSpecial Weather StatementGLDYuma57 min
Jul 8, 6:00 AM MDTFlash Flood WatchGLDCheyenne, Kit Carson, Yuma22 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.